Welcome, Guest. Please login or register.
November 15, 2019, 03:58:53 pm

Login with username, password and session length


Members
Stats
  • Total Posts: 749236
  • Total Topics: 62897
  • Online Today: 498
  • Online Ever: 4912
  • (November 13, 2019, 02:56:14 am)
Users Online
Users: 2
Guests: 72
Total: 74

Welcome


Welcome to the POZ Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Please help! Advice on friend?!?  (Read 1609 times)

0 Members and 1 Guest are viewing this topic.

Offline Mominana

  • New Member
  • Posts: 2
Please help! Advice on friend?!?
« on: November 26, 2016, 06:46:31 pm »
Hi,

Not sure where to turn to but if someone can give me some advice or information I'd be extremely grateful.

I have a friend who has been hiv+ for about 6 years now. He has always taken really good care of himself and is normally as healthy as can be.

For various reasons, I have not seen him in the past 6 months as we've both have our own issues to deal with. He has had an insane amount of stress at work, lots of travelling and just generally a gruelling schedule.

Today we saw for the first time in a long time and he has lost at least 15kg if not more, his skin is flakey, he has lesions on his neck, his whole face is red and raw and he is also complaining about problems with his eyes. He is in an awful state!!!!

I wasn't able to ask about this or talk more, as there were other people around, but I need to know what can I do and what is there to do. I am basically panicking. This is a person who I love with all my heart and I am not willing to let this happen. I do not even understand what's happened as he is diligent with his medicine!!!

What can I do??? Please tell me he can still get better!!! I am in complete shock and panic and I need to find a way to fix this as much as possible! Please help???

Offline mecch

  • Member
  • Posts: 13,456
  • red pill? or blue pill?
Re: Please help! Advice on friend?!?
« Reply #1 on: November 26, 2016, 07:31:47 pm »
Why don't you call him and tell him you thought he looked ill and what's up? And how can I help?

You are sort of describing, and suggesting, someone who has gone off treatment.

Someone 6 years HIV+ and on treatment isn't going to look like what you describe as a result of HIV. 

Maybe he has another health issue. Or maybe he has gone off treatment.
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline Mominana

  • New Member
  • Posts: 2
Re: Please help! Advice on friend?!?
« Reply #2 on: November 26, 2016, 07:45:05 pm »
Thank you so much for replying.

He has family visiting at the moment, who are not fully aware of his condition (can't imagine what they must be thinking!!!) so I do not think he will be blessed to talk if I call. I am planning on going there next Friday after they have left and will spend the who weekend, so definitely will have time to talk.

If the case is that he has not been taking his meds, will he still be able to get better if he starts again? I do not know if he has seen any kind of a specialist doctor, but should he maybe? Would it be rude of me to look for one for him - just to help out?

I just need to have a clear plan that I can help him and pull him out of this. He needs to get better.

Offline Ptrk3

  • Global Moderator
  • Member
  • Posts: 2,702
Re: Please help! Advice on friend?!?
« Reply #3 on: November 26, 2016, 07:45:57 pm »
mecch is correct:  you can't help unless you ask what's going on, which you can do in a kind and caring fashion (since you truly do care).

If he has gone off treatment, yes, he can recover fine once he is back on his prescribed medical regimen.
HIV 101 - Basics
HIV 101
You can read more about Transmission and Risks here:
HIV Transmission and Risks
You can read more about Testing here:
HIV Testing
You can read more about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read more about HIV prevention here:
HIV prevention
You can read more about PEP and PrEP here
PEP and PrEP

Offline CaveyUK

  • Global Moderator
  • Member
  • Posts: 1,635
Re: Please help! Advice on friend?!?
« Reply #4 on: November 28, 2016, 03:21:17 pm »
As others have said, it could be something completely unrelated to HIV. Certainly flaky skin and the face being red could imply a skin condition which flares up with stress, which you say he has had a lot of recently.

If he is off-meds then getting back on them should see recovery, but if thats the case then you would think he would have seen the effects too and already know this.

I suspect that when we care about someone with HIV, we are likely to attribute any physical change as being related to that (not just HIV either, but any condition we are aware of).

Hope everything goes well, and hope that it is something mundane rather than him stopping his treatment!
HIV - Basics
HIV 101
You can read more about Transmission and Risks here:
HIV Transmission and Risks
You can read more about Testing here:
HIV Testing
You can read more about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read more about HIV prevention here:
HIV prevention
You can read more about PEP and PrEP here:
PEP and PrEP

 


Terms of Membership for these forums
 

© 2019 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.